Alert archive / Texas / Special Weather Statements in 2025

Special Weather Statement, NWS Amarillo, TX

August 8, 2025Sherman County, Texas

NWS Amarillo, TX issued this special weather statement at Aug 8, 2025, 7:21 PM CDT for Sherman County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2025, 7:21 PM CDT (00:21 UTC)
Expired
Aug 8, 2025, 7:45 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX
Hail
0.25 in
Wind
55

County Sherman County, TX

The radar

The Amarillo radar (KAMA), 97 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 531 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
531 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
3923 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

339 
WWUS84 KAMA 090021
SPSAMA

Special Weather Statement
National Weather Service Amarillo TX
721 PM CDT Fri Aug 8 2025
 
TXZ001-002-006-007-090045-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
721 PM CDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHERMAN...
SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND NORTHEASTERN HARTLEY
COUNTIES THROUGH 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Hartley, or 14 miles east of Dalhart, moving east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor hail damage to vegetation is 
         possible.

Locations impacted include...
Cactus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3592 10233 3611 10236 3622 10198 3591 10194
TIME...MOT...LOC 0021Z 261DEG 17KT 3604 10226 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

$$

SS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:30 PM CDT, 51 minutes earlier. Its key messages:

  • Issued at 1236 PM CDT Fri Aug 8 2025
  • Thunderstorms will be possible across the northwestern combined Panhandles this afternoon and Saturday afternoon and evening. Damaging wind gusts is the primary hazard.
  • Thunderstorms are probable on Sunday starting as early as the mid- afternoon and perhaps lasting through the night. Can't entirely rule out a damaging wind gust in the afternoon hours, but the primary hazard may be localized flooding/flash flooding potential due to heavy to torrential rainfall.
Area forecast discussion, Aug 8, 6:30 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
630 PM CDT Fri Aug 8 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1236 PM CDT Fri Aug 8 2025

- Thunderstorms will be possible across the northwestern combined
Panhandles this afternoon and Saturday afternoon and evening.
Damaging wind gusts is the primary hazard.

- Thunderstorms are probable on Sunday starting as early as the
  mid- afternoon and perhaps lasting through the night. Can't
  entirely rule out a damaging wind gust in the afternoon hours,
  but the primary hazard may be localized flooding/flash flooding
  potential due to heavy to torrential rainfall.

&&

.SHORT TERM...
(This evening through Saturday night)
Issued at 1236 PM CDT Fri Aug 8 2025

There will be around a 15-25% chance for showers and a few
thunderstorms this afternoon and evening along and behind a surface
trough in the northwestern Panhandles as embedded disturbances in
the flow aloft move in. Forecast soundings in the vicinity show a
tall, inverted-V thermodynamic profile below relatively moist mid-
levels resulting in DCAPE values around 1900 J/kg to 2200 J/kg.
Therefore, any shower or thunderstorm that can develop will produce
virga that produces gusty surface winds. A stronger thunderstorm
will be capable of producing wind gusts up to 70 mph with hail up to
the size of pennies. Activity should wane through the evening.

An upper-level trough will move into the northern US, and with it
temperatures aloft will cool some resulting in highs "cooling" into
the 90s across most of the Panhandles. A weak front is favored into
move into a portion of the northern Panhandles later Saturday
afternoon before embedded disturbances move across the northern
Panhandles once again. Once again, forecast soundings show inverted-
V signatures which will once again favor gusty winds with showers
and damaging winds with any stronger thunderstorm that can develop.
Showers and thunderstorms could persist to some degree into the
evening and perhaps overnight hours, but confidence about that is
limited at this time.

Vanden Bosch

&&

.LONG TERM...
(Sunday through next Thursday)
Issued at 1236 PM CDT Fri Aug 8 2025

A quasi-stationary boundary is likely to be set up across a portion
of the Panhandles by Sunday morning. A positively tilted trough will
swing from the Intermountain West toward the Panhandles throughout
the day on Sunday. Showers and thunderstorms may begin in the
afternoon hours with a very low chance for a wind gust up to 60 mph,
but the better chances for showers and thunderstorms should be in
the evening and overnight hours when more favorable forcing arrives.
Convection that develops in New Mexico may eventually develop into
an MCS in the Panhandles. The previously mentioned boundary will
push southward from convective outflow and PWATs will increase
through the night, resulting in an increasing threat for heavy to
torrential rainfall. Fortunately, the risk for flash flooding is
somewhat limited by the faster storm motions. With that said, rain
rates of 1 to 2 inches per hour, perhaps locally up to 3 inches,
will be possible. The primary uncertainty at this point is regarding
the location of the boundary as the heaviest rainfall should occur
along and north of it. As it stands now, the northern combined
Panhandles are favored to be impacted but have seen it several times
before where the boundary ends up further south than guidance had
it, resulting in the axis of heaviest rain jumping south on the day
of.

Depending how long clouds linger into Monday, temperatures may
remain in the 80s across most of the area. Now on the backside of
the previously mentioned trough, northwesterly flow aloft is favored
for Monday. This, along with southeasterly surface winds, should
allow for convection to develop on the higher terrain to the west.
Depending on how much destabilization can occur, we could see some
thunderstorms move into the Panhandles again on Monday. If the
atmosphere remains too stable, storms would weaken as they move in.

Confidence in the forecast decreases beyond Monday as guidance
diverges regarding the progression of the upper-level trough as it
departs, with some guidance having it linger in the Central Plains.

Vanden Bosch

&&

.AVIATION...
(00Z TAFS)
Issued at 621 PM CDT Fri Aug 8 2025

As of early this evening, scatter to isolated shower and
thunderstorms were progressing eastward across the western
Panhandles. These storms may create vicinity lightning and brief
rain showers at KGUY and KDHT, but will likely diminish as we get
later into the overnight hours. From there, all terminals are
expected to return to VFR conditions.

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Heat Advisory until 8 PM CDT this evening for TXZ003>005-007>015-
     018>020.

OK...Heat Advisory until 8 PM CDT this evening for OKZ002-003.

&&

SHORT TERM...52
LONG TERM....52
AVIATION...11
Hazardous weather outlook, Aug 8, 12:44 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
1244 PM CDT Fri Aug 8 2025

OKZ001>003-TXZ001>020-317-090545-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1244 PM CDT Fri Aug 8 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Widespread triple digit temperatures are likely today and a Heat
Advisory is in effect for the central and eastern Panhandles
through 8 PM.

An Extreme Heat Warning has been issued for Palo Duro Canyon until
8 PM, when temperatures could reach dangerous levels as high as
110 degrees.

Isolated to scattered thunderstorms are possible across the
northwest this afternoon and early evening. If any storms do form,
they could produce damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Rain showers and thunderstorms have an increasing chance to
return to the Panhandles this weekend into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Aug 8, 4:05 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Amarillo TX
405 PM CDT Fri Aug 8 2025

TXZ001-002-082145-
Sherman TX-Dallam TX-
405 PM CDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHERMAN AND
NORTHEASTERN DALLAM COUNTIES THROUGH 445 PM CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northwest of Conlen, or 18 miles west of Stratford, moving east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Conlen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 10251 3650 10211 3615 10212 3628 10252
TIME...MOT...LOC 2104Z 267DEG 18KT 3637 10241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

COR
Special weather statement, Aug 8, 6:45 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Amarillo TX
645 PM CDT Fri Aug 8 2025

TXZ001-002-006-007-090015-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
645 PM CDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN SHERMAN...SOUTHEASTERN
DALLAM...NORTHERN MOORE AND NORTHEASTERN HARTLEY COUNTIES THROUGH 715
PM CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles west of Cactus, or 18 miles northwest of Dumas, moving east at
40 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cactus and Sunray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3614 10233 3639 10177 3599 10162 3596 10162
      3595 10225
TIME...MOT...LOC 2345Z 248DEG 34KT 3608 10217

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SS
Special weather statement, Aug 8, 6:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
657 PM CDT Fri Aug 8 2025

OKZ003-090030-
Beaver OK-
657 PM CDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN BEAVER COUNTY THROUGH
730 PM CDT...

At 657 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Floris, or 12 miles west of Beaver, moving east at
20 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Beaver, Forgan, Elmwood, Bryans Corner, Boyd, Mocane, Turpin, Floris,
and Balko.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3659 10038 3660 10092 3700 10093 3700 10048
TIME...MOT...LOC 2357Z 249DEG 17KT 3682 10076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

SS
Special weather statement, Aug 8, 7:06 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Amarillo TX
706 PM CDT Fri Aug 8 2025

TXZ002-003-007-008-090030-
Hutchinson TX-Sherman TX-Hansford TX-Moore TX-
706 PM CDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN HUTCHINSON...
SOUTHWESTERN HANSFORD...SOUTHEASTERN SHERMAN AND NORTHEASTERN MOORE
COUNTIES THROUGH 730 PM CDT...

At 706 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Morse, or 24 miles northeast of Dumas, moving east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Morse and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3621 10136 3591 10121 3585 10165 3604 10174
      3609 10166 3611 10160
TIME...MOT...LOC 0006Z 249DEG 17KT 3600 10156

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SS
Local storm report, Aug 8, 7:11 PM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
711 PM CDT Fri Aug 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     Tstm Wnd Gst     1 WSW Hooker            36.86N 101.23W
08/08/2025  M60 MPH          Texas              OK   Mesonet

            A decaying thunderstorm produced a minor
            heat burst over Hooker. Temperature
            increased and dew point decreased in
            conjunction with the severe wind gust.

&&

AJH
Special weather statement, Aug 8, 7:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Amarillo TX
721 PM CDT Fri Aug 8 2025

TXZ001-002-006-007-090045-
Hartley TX-Sherman TX-Dallam TX-Moore TX-
721 PM CDT Fri Aug 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SHERMAN...
SOUTHEASTERN DALLAM...NORTHWESTERN MOORE AND NORTHEASTERN HARTLEY
COUNTIES THROUGH 745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles northeast of Hartley, or 14 miles east of Dalhart, moving east
at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cactus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3592 10233 3611 10236 3622 10198 3591 10194
TIME...MOT...LOC 0021Z 261DEG 17KT 3604 10226

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

SS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 7:06 PM CDTSpecial Weather StatementAMAHutchinson24 min
Aug 8, 7:53 PM CDTSpecial Weather StatementAMAHutchinson37 min
Aug 8, 9:16 PM CDTSpecial Weather StatementAMADallam29 min
Aug 8, 10:47 PM CDTSpecial Weather StatementAMAHansford, Sherman43 min
Aug 9, 1:24 AM CDTSpecial Weather StatementAMALipscomb51 min
Aug 8, 8:13 PM CDTSpecial Weather StatementAMACimarron32 min
Aug 8, 8:52 PM CDTSpecial Weather StatementAMATexas23 min
Aug 8, 8:59 PM CDTSevere Thunderstorm WarningAMATexas61 min
Aug 8, 9:17 PM CDTSpecial Weather StatementAMATexas28 min
Aug 8, 9:53 PM CDTSpecial Weather StatementAMATexas52 min
Aug 9, 6:03 PM CDTSevere Thunderstorm Warning Considerable damage threatAMACimarron28 min

Nearby

Special Weather Statements in Texas, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.